advertisement
Question
Posted by: SHERYL | 2003/02/07

ADDICTION TO SINEMET TABLETS - IS THIS POSSIBLE?

My husband's stepmother does not have Parkinson's. She drinks sinemet tablets as she believes they assist her with her restless legs. She has for the past fifteen years drank voleron drops several times a day, been injected every now and again with voltaren and she drank several types of analgesic medication (i.e. 100 propains per week). She is now drinking between four and seven sinemet tablets per day (This is for a few years now). Her whole personality changes when she does this. She becomes aggressive, emotional, falls over, depressed, euphoric and her whole facial expression changes. Her eyes do not blink. They eyelids become puffy and see through. Her mouth hangs open. We have been told that these tablets are not addictive. They must be having some effect on her as she cannot live without them. She does anything to obtain these pills. She has also had a knee replacement in the one leg. Can she still suffer from restless legs then? She can also go without food when she has these tablets and has endless energy. Please could you shed some light on this for me. She spends a fortune on these sinemet tablets. We tried to put her in a rehabilitation centre but they kicked her out after three days.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Sheryl, she has a serious problem. The debate is still open whether Sinemet® can cause nerve damage at high dosages and 7 tablets are definitely regarded as a high dosage. She shouldn’t take more than 1-2 tablets at night, so she’s overdosing with regards to the restless leg syndrome. The best would be to take her to a specialist physician and have him examine her. If needs be, he can admit her to the hospital and “dry her out”. Good luck.
PS The Valoron® drops and Propains® are also a big problem.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement